This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I'm 17. In July I started Accutane. In august I had a slight irritation around the tip of my penis. I stopped the accutane in January, and since then my symptoms have gotten worse and my bladder seems to be an issue now!
-Time between feeling the slight need to pee and actually feeling like I'm going to pee my pants is very short - even as short as 10-15 minutes sometimes
- Even if I have a full stream and everything seems fine, I still feel like I have urine left over - example: I got in the car at 6:45, felt the slight need to pee, arrived home at around 7:05 and felt like I was about to urinate right then and there, ran to the bathroom and seemed to fully release my bladder. Now it is 7:15 and I feel like I still have more to release [update, at 7:19 I did release some more]
- As urine is traveling down the urethra, it feels incredibly irritated - not painful like razorblades, but very irritated and bothersome and as it nears the tip, it gets even more intense and irritated. Often times it will sometimes feel like burning, but not always - but it is always irritated.
- As urine is coming out, it seems like I have to push harder to get it all to come out, and then toward the end of urination, I have to clench and release several times (more than usual) to get the rest of the urine out. Even after that I generally do not feel fully relieved
- Often times my urine is cloudy or murky
-It used to only feel irritated when it would rub against my boxers, but now the tip and probably about half an inch down from there feel irritated most of the time.
- If I go a while without urinating, the opening of the urethra seems to close up and stick together, and when I pry it apart, it sometimes feels sticky on the inside.
- Rubbing my finger along the opening of the urethra results in pain and discomfort - not in just a sensitivity way, but an irritated way. Touching the inside of the urethra even just less than a centimeter down causes a sharp pain.
-It just looks kind of red and puffy around the opening.
The initial irritation began around August 13th. I received oral sex for the first time on August 1st, so I thought it could be an STD. Went to planned parenthood, and all STD tests came up negative.
So I went to my doctor, he took a look and said it was probably just dryness from the accutane and it would go away when I stopped my course. Well I stopped January 7th, and for the past 2.5 months my symptoms seem to have gotten worse. In mid february I went back to my doctor and asked him to run a urine test for possible uti or std or something. Everything came back negative. He put my on doxycycline on Feb 20th. Fast forward to march 1st - I'm packing to leave town for a funeral, and within the period of 3 hours I urinated about 12 times. I got in the car with my family and the tip of my penis was burning and I felt the constant need to urinate. So we called the doctor on call (a different doc than my normal doc) and I explained what happened. She said it sounded like a yeast infection and told me to stop the doxy and she would call in a prescription for fluconazole. So I took the fluconazole (1 pill) and my symptoms went back to like they were before the doxycycline.
Yesterday, I went to see a urologist and he took a quick look and said he couldn't see anything wrong and that I "just have to wait it out". I can't wait it out anymore cause this is so annoying.
I'm wondering if this could be a fungal infection that wouldn't have been tested for in the urinalysis? Or a yeast infection that's been persisting so it needs more than one dose of fluconazole to be cured? My derm said accutane kind of prohibits yeast from growing, so I'm thinking it could have stayed very mild while on the accutane & gotten worse when off the accutane because of that.
Well, without a detailed clinical evaluation it would be difficult to determine the cause if your symptoms. Possibilities that may need to be considered include GU infections/ inflammations, trauma, ulcers, erosions, neuromuscular causes, hormonal/ endocrine issues. Medication side effect. Sine primary investigations have not been helpful and the symptoms have continued, I would suggest consulting a urologist for a detailed evaluation. After a specific cause is identified, t can be managed accordingly.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.